MAUDE Adverse Event Report: THERAKOS XTS PHOTOPHERESIS SYSTEM

THERAKOS XTS PHOTOPHERESIS SYSTEM
Model Number NOT APPLICABLE
Health Effect - Clinical Code No Consequences Or Impact To Patient (2199)
Date of Event 12/18/2017
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
The system was used for treatment.This case is reportable as a mdr due to the reportable malfunction centrifuge bowl leak/break.Since this reportable malfunction is only associated with the kit, this mdr will only be against the kit.Kit lot f704 was reviewed.There were no non-conformances related to the complaint.This lot met all release requirements.A review of kit lot f704 identified an increase in complaints associated with the centrifuge bowl leak/break complaint category.An investigation has been initiated in response to the increase of centrifuge bowl leak/break complaints observed with kit lot f704.Trends were reviewed for complaint categories, centrifuge bowl leak/break, occlusion system alarm.No trends were detected for each complaint category.This assessment is based on the information available at the time of the investigation.At the time of this report, the analysis of the customer provided photographs is still in progress.A supplemental report will be filed when the analysis is complete.(b)(4).
 
Event or Problem Description
The customer called to report a centrifuge bowl leak/ break that occurred during a patient treatment.At the 6th cycle of the procedure is when the incident was said to have occurred.The customer stated an occlusion system alarm sounded but it was able to be reset and procedure could continue.Then, a second occlusion system alarm sounded and the customer noticed a blood leak in the centrifuge chamber.The procedure was immediately ended with no blood or products returned back to the patient.The patient was in stable condition and not affected by the incident.The customer provided photographs to be returned for investigation.
 
Additional Manufacturer Narrative
The customer photographs were returned and investigated for analysis.The photographs provided confirm the centrifuge bowl leak/ break reported.However, the origin of the leak cannot be determined based on the provided photographs.A material trace on the bowls used to build lot f704 found no related non-conformances.The device history record review did not identify in any related non-conformances, and this kit lot had passed lot release testing.A definitive root cause for the reported centrifuge bowl leak could not be determined based on the complaint description and customer provided photographs.No further action is required at this time.Investigation complete.Investigation complete.(b)(4).

Brand Name
XTS PHOTOPHERESIS SYSTEM
Common Device Name
XTS PHOTOPHERESIS SYSTEM
Manufacturer (Section D)
THERAKOS
bedminster NJ
MDR Report Key7187081
Report Number2523595-2018-00013
Device Sequence Number13714247
Product Code LNR
UDI-Device Identifier20705030200027
UDI-Public(01)20705030200027(10)F704(17)220301
Combination Product (Y/N)N
Initial Reporter StateTN
Initial Reporter CountryUS
PMA/510(K) Number
P860003
Number of Events Summarized1
Summary Report (Y/N)N
Reporter Type Manufacturer
Report Source health professional,user faci
Initial Reporter Occupation Nurse
Type of Report Initial,Followup
Report Date (Section B) 02/21/2018
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Nurse
Device Expiration Date03/01/2022
Device Model NumberNOT APPLICABLE
Device Catalogue NumberXT125
Device Lot NumberF704
Was Device Available for Evaluation? No
Was the Report Sent to FDA? No
Initial Date Received by Manufacturer 12/18/2017
Supplement Date Received by Manufacturer01/31/2018
Initial Report FDA Received Date01/12/2018
Supplement Report FDA Received Date02/21/2018
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Patient Sequence Number1
Patient Age19 YR